Covers in uniform intersecting families and a counterexample to a conjecture of Lovász

Peter Frankl, Katsuhiro Ota, Norihide Tokushige

Research output: Contribution to journalArticle

13 Citations (Scopus)

Abstract

We discuss the maximum size of uniform intersecting families with covering number at least τ. Among others, we construct a large k-uniform intersecting family with covering number k, which provides a counterexample to a conjecture of Lovász. The construction for odd k can be visualized on an annulus, while for even k on a Möbius band.

Original languageEnglish
Pages (from-to)33-42
Number of pages10
JournalJournal of Combinatorial Theory. Series A
Volume74
Issue number1
DOIs
Publication statusPublished - 1996 Apr

Fingerprint

Intersecting Family
Covering number
Counterexample
Cover
Ring or annulus
Odd

ASJC Scopus subject areas

  • Discrete Mathematics and Combinatorics
  • Theoretical Computer Science

Cite this

Covers in uniform intersecting families and a counterexample to a conjecture of Lovász. / Frankl, Peter; Ota, Katsuhiro; Tokushige, Norihide.

In: Journal of Combinatorial Theory. Series A, Vol. 74, No. 1, 04.1996, p. 33-42.

Research output: Contribution to journalArticle

@article{1460128f4a58473fbde9222214dfdf2f,
title = "Covers in uniform intersecting families and a counterexample to a conjecture of Lov{\'a}sz",
abstract = "We discuss the maximum size of uniform intersecting families with covering number at least τ. Among others, we construct a large k-uniform intersecting family with covering number k, which provides a counterexample to a conjecture of Lov{\'a}sz. The construction for odd k can be visualized on an annulus, while for even k on a M{\"o}bius band.",
author = "Peter Frankl and Katsuhiro Ota and Norihide Tokushige",
year = "1996",
month = "4",
doi = "10.1006/jcta.1996.0035",
language = "English",
volume = "74",
pages = "33--42",
journal = "Journal of Combinatorial Theory - Series A",
issn = "0097-3165",
publisher = "Academic Press Inc.",
number = "1",

}

TY - JOUR

T1 - Covers in uniform intersecting families and a counterexample to a conjecture of Lovász

AU - Frankl, Peter

AU - Ota, Katsuhiro

AU - Tokushige, Norihide

PY - 1996/4

Y1 - 1996/4

N2 - We discuss the maximum size of uniform intersecting families with covering number at least τ. Among others, we construct a large k-uniform intersecting family with covering number k, which provides a counterexample to a conjecture of Lovász. The construction for odd k can be visualized on an annulus, while for even k on a Möbius band.

AB - We discuss the maximum size of uniform intersecting families with covering number at least τ. Among others, we construct a large k-uniform intersecting family with covering number k, which provides a counterexample to a conjecture of Lovász. The construction for odd k can be visualized on an annulus, while for even k on a Möbius band.

UR - http://www.scopus.com/inward/record.url?scp=0030117449&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0030117449&partnerID=8YFLogxK

U2 - 10.1006/jcta.1996.0035

DO - 10.1006/jcta.1996.0035

M3 - Article

AN - SCOPUS:0030117449

VL - 74

SP - 33

EP - 42

JO - Journal of Combinatorial Theory - Series A

JF - Journal of Combinatorial Theory - Series A

SN - 0097-3165

IS - 1

ER -